Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 168, NWS Indianapolis, IN

July 27, 20125 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 27, 2012, 3:40 PM EDT for 5 counties in Indiana. It was in force for 50 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 3:40 PM EDT (19:40 UTC)
Expired
Jul 27, 2012, 4:30 PM EDT
In force
50 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hamilton County, IN, Hendricks County, IN, Johnson County, IN, Marion County, IN, Morgan County, IN

The radar

The Indianapolis radar (KIND), 12 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 3:47 PM EDTHAIL 1Brownsburg, IN
Jul 27, 3:48 PM EDTHAIL 0.882 Ene Clermont, INLASTED 3 MINUTES
Jul 27, 3:52 PM EDTHAIL 0.75Brownsburg, INESTIMATED WINDS TO 40 MPH .
Jul 27, 4:08 PM EDTHAIL 0.5Carmel, IN
Jul 27, 4:10 PM EDTHAIL 14 Se Zionsville, INFROM SPOTTERNETWORK. MOST HAILSTONES WERE HALF INCH.
Jul 27, 4:14 PM EDTHAIL 110 N Indianapolis, INQUARTER SIZE HAIL REPORTED AT 96TH AND MERIDIAN ON HAMILTON AND MARION COUNTY LINE. LATE REPORT.
Jul 27, 4:15 PM EDTHAIL 0.53 S Carmel, IN96TH AND KEYSTONE.
Jul 27, 4:15 PM EDTHAIL 1.253 Sw Fishers, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 2:43 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
970 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WUUS53 KIND 271940
SVRIND
INC057-063-081-097-109-272030-
/O.NEW.KIND.SV.W.0168.120727T1940Z-120727T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
340 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HAMILTON COUNTY IN CENTRAL INDIANA...
  EASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  NORTHERN JOHNSON COUNTY IN CENTRAL INDIANA...
  MARION COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN MORGAN COUNTY IN CENTRAL INDIANA...

* UNTIL 430 PM EDT

* AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF BROWNSBURG
  TO MOORESVILLE...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  INDIANAPOLIS...
  PLAINFIELD...
  MOORESVILLE...
  BROWNSBURG...
  SPEEDWAY...
  GREENWOOD...
  SOUTHPORT...
  BEECH GROVE...
  CARMEL...
  FISHERS...
  LAWRENCE...
  AVON...
  CAMBY...
  CLERMONT...
  INDIANAPOLIS INT'L AIRPORT...
  EAGLE CREEK RESERVOIR...
  WYNNEDALE...
  SPRING HILL...
  ROCKY RIPPLE...
  CROWS NEST...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 98 AND 128.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 0 AND 8.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 58 AND 93.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 58 AND 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3960 8595 3956 8650 3988 8659 3993 8635
      3992 8624 3995 8624 4000 8596
TIME...MOT...LOC 1940Z 270DEG 29KT 3988 8646 3959 8642
WIND...HAIL 60MPH 1.00IN

$$

HOMANN/50
3 follow-up statements
930 
WWUS53 KIND 271954
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
354 PM EDT FRI JUL 27 2012

INC057-063-081-097-109-272030-
/O.CON.KIND.SV.W.0168.000000T0000Z-120727T2030Z/
HAMILTON-HENDRICKS-JOHNSON-MARION-MORGAN-
354 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HAMILTON...EASTERN HENDRICKS...NORTHERN JOHNSON...MARION AND
NORTHEASTERN MORGAN COUNTIES UNTIL 430 PM EDT...

AT 351 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM ZIONSVILLE TO MOORESVILLE...MOVING EAST AT 35 MPH. AT 347 PM 
TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN BROWNSBURG.

LOCATIONS IMPACTED INCLUDE...
  INDIANAPOLIS...SPEEDWAY...SOUTHPORT...GREENWOOD...CARMEL...BEECH
  GROVE...FISHERS...LAWRENCE...WYNNEDALE...SPRING HILL...ROCKY
  RIPPLE...CROWS NEST...MONUMENT CIRCLE...NORTH CROWS NEST...MERIDIAN
  HILLS...WILLIAMS CREEK...HOMECROFT...INDIANA STATE FAIRGROUNDS...
  BROAD RIPPLE AND WARREN PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3960 8595 3956 8650 3988 8659 3993 8635
      3992 8624 3995 8624 4000 8596
TIME...MOT...LOC 1954Z 269DEG 29KT 3990 8630 3959 8628
WIND...HAIL 60MPH 1.00IN

$$

HOMANN/50
484 
WWUS53 KIND 272002
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
402 PM EDT FRI JUL 27 2012

INC063-272011-
/O.CAN.KIND.SV.W.0168.000000T0000Z-120727T2030Z/
HENDRICKS-
402 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HENDRICKS COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4000 8596 3960 8595 3958 8632 3992 8632
      3992 8624 3995 8624
TIME...MOT...LOC 2001Z 269DEG 29KT 3990 8619 3959 8618

$$

INC057-081-097-109-272030-
/O.CON.KIND.SV.W.0168.000000T0000Z-120727T2030Z/
HAMILTON-JOHNSON-MARION-MORGAN-
402 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HAMILTON...NORTHERN JOHNSON...MARION AND NORTHEASTERN MORGAN COUNTIES
UNTIL 430 PM EDT...

AT 400 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTHEAST OF ZIONSVILLE TO GREENWOOD...MOVING EAST AT 35
MPH. AT 347 PM...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL 
IN BROWNSBURG.

LOCATIONS IMPACTED INCLUDE...
  INDIANAPOLIS...SOUTHPORT...GREENWOOD...CARMEL...BEECH GROVE...
  FISHERS...LAWRENCE...MONUMENT CIRCLE...NORTH CROWS NEST...MERIDIAN
  HILLS...WILLIAMS CREEK...HOMECROFT...INDIANA STATE FAIRGROUNDS...
  BROAD RIPPLE...WARREN PARK...CASTLETON AND GEIST RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4000 8596 3960 8595 3958 8632 3992 8632
      3992 8624 3995 8624
TIME...MOT...LOC 2001Z 269DEG 29KT 3990 8619 3959 8618
WIND...HAIL 60MPH 1.00IN

$$

HOMANN/SMF
618 
WWUS53 KIND 272011
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
411 PM EDT FRI JUL 27 2012

INC109-272021-
/O.CAN.KIND.SV.W.0168.000000T0000Z-120727T2030Z/
MORGAN-
411 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORGAN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3960 8595 3959 8621 3995 8622 4000 8596
TIME...MOT...LOC 2011Z 269DEG 29KT 3996 8601 3965 8601

$$

INC057-081-097-272030-
/O.CON.KIND.SV.W.0168.000000T0000Z-120727T2030Z/
HAMILTON-JOHNSON-MARION-
411 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HAMILTON...NORTHERN JOHNSON AND MARION COUNTIES UNTIL 430 PM EDT...

AT 409 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FISHERS TO SOUTHPORT...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAWRENCE AND GEIST RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3960 8595 3959 8621 3995 8622 4000 8596
TIME...MOT...LOC 2011Z 269DEG 29KT 3996 8601 3965 8601
WIND...HAIL 60MPH 1.00IN

$$

HOMANN/SMF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:30 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 27, 3:30 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 PM EDT FRI JUL 27 2012

.UPDATE...
SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED
BELOW.

&&

.SYNOPSIS...

ISSUED AT 330 PM EDT FRI JUL 27 2012

AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL SWING
ACROSS THE REGION THIS EVENING...BRINGING SCATTERED STRONG TO SEVERE
THUNDERSTORMS. DRY AND COOLER WEATHER WILL BE THE RULE LATER TONIGHT
AND THIS WEEKEND AS HIGH PRESSURE BUILDS INTO THE GREAT LAKES
SATURDAY AND INTO THE EASTERN OHIO VALLEY SUNDAY.   FARTHER AHEAD
MODELS KEEP US UNDER A NORTHWEST FLOW ALOFT THROUGH MUCH OF THE WEEK
AS STRONG UPPER RIDGE CONTINUES OVER THE SOUTHERN PLAINS AND A BROAD
UPPER TROUGH REMAINS OVER EASTERN CANADA AND THE NORTHEAST U.S.  A
SERIES OF WEAK DISTURBANCES WILL MOVE ACROSS OUR REGION MUCH OF THE
EXTENDED KEEPING US UNDER LOW CHANCES OF THUNDERSTORMS.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 330 PM EDT FRI JUL 27 2012

RAPID REFRESH INDICATES THUNDERSTORMS WILL END RAPIDLY WEST TO EAST
THIS EVENING.  IN FACT ONLY FAR EAST AND SOUTHEAST SECTIONS MAY SEE
PRECIP AFTER 8 PM AND EVEN THERE IT WILL END IN A FEW HOURS.

HAVE UPGRADED THE GRIDS TO PLAY UP THREAT OF SEVERE OVER THE
EASTERN 2/3 OF OUR REGION...BUT MOST OF THIS WILL OCCUR BEFORE 800
PM EDT.

OVERNIGHT EXPECT DECREASING CLOUDS OVER MOST AREAS...ALTHOUGH SOME
MODELS INDICATE SOME CLOUDINESS MAY SPREAD BACK IN ACROSS OUR NORTH
AND EAST OVERNIGHT.   AS FAR AS TEMPERATURES ARE CONCERNED...WENT
WITH A MOS BLEND MOST AREAS.  NORTHEAST SECTIONS COULD BE A LITTLE
WARMER WHERE MORE CLOUDS REMAIN.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...

ISSUED AT 3330 PM EDT FRI JUL 27 2012

QUIET WEATHER AND NOT AS HOT CONDITIONS WILL BE THE RULE THIS
WEEKEND AS COOLER AND DRY AIR SPREADS ACROSS OUR REGION. HIGH
PRESSURE WILL BUILD INTO THE GREAT LAKES SATURDAY AND INTO THE
EASTERN OHIO VALLEY SUNDAY.  MODELS BRING A WEAK AREA OF LOW
PRESSURE INTO THE MID MISSISSIPPI VALLEY.  PREFER THE GEM AND GFS
MODELS AS THE NAM SEEMS MUCH TOO STRONG WITH THIS LOW PRESSURE
SYSTEM WHICH EVENTUALLY MOVES TOWARDS THE OHIO VALLEY BY MONDAY.

MAIN ADJUSTMENTS THIS WEEKEND WILL BE TO GO WITH WARMER MET NUMBERS
AS GFS AND MAV HAVE HAD A STRONG COLD BIAS SO FAR THIS SEASON.  SOME
MODELS INDICATE A FEW THUNDERSTORMS MAY OCCUR SUNDAY
AFTERNOON...HOWEVER WITH HIGH PRESSURE NEAR BY THIS MAY BE A BIT
QUICK.  WILL KEEP EVERYTHING DRY THROUGH THE WEEKEND AND BRING IN 20
TO 30 PERCENT CHANCE OF PRECIP LATE SUNDAY NIGHT AND 30 PERCENT MOST
AREAS MONDAY.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...

ISSUED AT 258 PM EDT FRI JUL 27 2012

FORECAST CONCERNS REGARD TIMING OF PRECIPITATION EVENTS. OVERALL
PATTERN SLOWLY EVOLVING WITH WESTERN RIDGE FLATTENING SOME MEANING
EXTREME HEAT LIKE THIS WEEK IS NOT LIKELY NEXT WEEK. DESPITE
THIS...STILL FORECASTING 90S FOR MOST AREAS MOST DAYS BUT ONLY
LOWER 90S VS UPPER 90S. CONTINUATION OF WEAK SHORTWAVES COMING
DOWN RIDGE MEANS CONTINUED CHANCES FOR STORMS. WOULD NOT CONSIDER
RAIN THREATS THAT GREAT HOWEVER SINCE WEAK SURFACE RIDGING REMAINS
OVER GULF AND ITS MOISTURE IS NOT BEING STEERED OUR DIRECTION.

&&

.AVIATION /DISCUSSION FOR THE 271800Z TAFS/...

ISSUED AT 1259 PM EDT FRI JUL 27 2012

OUTSIDE OF CONVECTION...VFR EXPECTED THROUGH FIRST HALF OF TAF
PERIOD. SOME POSSIBILITY OF MVFR OVERNIGHT INTO EARLY SATURDAY.

FRONT WILL MOVE THROUGH THE SITES IN THE FIRST 6 OR SO HOURS OF THE
AF PERIOD...KEEPING SCATTERED CONVECTION ACROSS THE AREA. WILL
HANDLE WITH VCTS FOR NOW UNLESS BETTER COVERAGE CAN BE SEEN. WINDS
WILL SHIFT TO NORTHWEST BY THIS EVENING AND WILL BE GUSTY THROUGH
THE AFTERNOON.

AS COLDER AIR WORKS IN...SOME LOW LEVEL MOISTURE WILL WORK INTO THE
NORTHERN SITES OVERNIGHT /MOISTURE CAN BE CURRENTLY SEEN AS CU FIELD
ACROSS IOWA/WISCONSIN/. THIS COULD ALLOW SOME LOW CLOUDS OR FOG TO
FORM...BUT WITH DRY GROUND HELPING ERODE SOME OF THIS MOISTURE...NOT
CONFIDENT ENOUGH TO PUT IN THE MVFR CONDITIONS GIVEN BY MODELS. WILL
JUST PUT 6SM IN FOR NOW.

SATURDAY SHOULD BE VFR /ANY FOG WILL BURN OFF QUICKLY/.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM....TUCEK
AVIATION...50
Hazardous weather outlook, Jul 27, 9:00 AM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
900 AM EDT FRI JUL 27 2012

INZ021-028>031-035>049-051>057-060>065-067>072-281300-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
900 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SCATTERED STRONG TO SEVERE THUNDERSTORMS.

HAZARDS: DAMAGING WINDS...HAIL...BRIEF HEAVY RAINFALL AND
DANGEROUS LIGHTNING.

TIMING: STRONG TO SEVERE STORMS WILL BE IN THE AFTERNOON AND EARLY
EVENING HOURS.

DISCUSSION: AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT
WILL SWEEP ACROSS CENTRAL INDIANA THIS AFTERNOON...BRINGING SCATTERED
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY NIGHT
THROUGH WEDNESDAY.

DISCUSSION: UPPER LEVEL DISTURBANCES IN NORTHWEST FLOW ALOFT WILL
BRING PERIODIC CHANCES FOR THUNDERSTORMS TO CENTRAL INDIANA SUNDAY
NIGHT THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Jul 27, 2:47 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
247 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     FLORA                   40.54N  86.52W
07/27/2012                   CARROLL            IN   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TRANSFORMER AND POWER LINES DOWN
            AND TREES DOWN AROUND THE FLORA AREA. ROOF OFF A CHICKEN
            COOP BLOWN OFF. NO POWER IN FLORA AT TIME. TIME OF
            TRANSFORMER DOWN IS 1420 EDT.

&&

EVENT NUMBER IND1200453

HEROLD
Local storm report, Jul 27, 2:51 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
251 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HAIL             3 N TERRE HAUTE         39.51N  87.38W
07/27/2012  E0.70 INCH       VIGO               IN   PUBLIC

            RELAYED BY AMATEUR RADIO. TIME APPROX.

&&

EVENT NUMBER IND1200454

HEROLD
Local storm report, Jul 27, 3:01 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
301 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             8 NNW TERRE HAUTE       39.58N  87.44W
07/27/2012  E0.25 INCH       VIGO               IN   PUBLIC

            RELAYED BY BROADCAST MEDIA

&&

EVENT NUMBER IND1200455

HEROLD
Local storm report, Jul 27, 3:05 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
305 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             8 NNW TERRE HAUTE       39.58N  87.44W
07/27/2012  E0.70 INCH       VIGO               IN   PUBLIC

            RELAYED BY BROADCAST MEDIA

&&

CORRECTED EVENT

EVENT NUMBER IND1200455

HEROLD
Local storm report, Jul 27, 3:08 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
308 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             9 W GREENCASTLE         39.64N  87.01W
07/27/2012  E0.50 INCH       PUTNAM             IN   TRAINED SPOTTER

0307 PM     TSTM WND GST     9 W GREENCASTLE         39.64N  87.01W
07/27/2012  E40 MPH          PUTNAM             IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200456
EVENT NUMBER IND1200457

DRT
Local storm report, Jul 27, 3:21 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
321 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             5 ESE NOBLESVILLE       40.03N  85.94W
07/27/2012  E0.75 INCH       HAMILTON           IN   TRAINED SPOTTER

            REPORTED AT 206TH AND CYNTHEANNE

&&

EVENT NUMBER IND1200458

DRT

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:15 PM EDTSpecial Weather StatementINDPutnam30 min
Jul 27, 2:16 PM EDTSpecial Weather StatementINDMarion29 min
Jul 27, 2:22 PM EDTSevere Thunderstorm WarningINDHamilton, Madison, Marion23 min
Jul 27, 2:45 PM EDTSevere Thunderstorm WarningINDDelaware, Hancock, Henry, Madison30 min
Jul 27, 2:49 PM EDTSevere Thunderstorm WarningINDClay, Parke, Putnam, Vigo26 min
Jul 27, 3:13 PM EDTSevere Thunderstorm WarningINDClay, Hendricks, Morgan, Parke, Putnam47 min
Jul 27, 3:42 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur35 min
Jul 27, 4:08 PM EDTSevere Thunderstorm WarningINDBrown, Monroe52 min
Jul 27, 4:08 PM EDTSevere Thunderstorm WarningINDHamilton, Madison, Tipton37 min
Jul 27, 4:16 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Madison, Marion29 min
Jul 27, 4:28 PM EDTSevere Thunderstorm WarningINDBrown, Jackson, Monroe47 min
Jul 27, 4:36 PM EDTSevere Thunderstorm WarningINDHancock, Rush, Shelby24 min
Jul 27, 4:38 PM EDTSevere Thunderstorm WarningINDGreene, Lawrence37 min
Jul 27, 4:51 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson39 min
Jul 27, 5:05 PM EDTSpecial Weather StatementINDMarion25 min
Jul 27, 5:19 PM EDTSevere Thunderstorm WarningINDHancock, Marion, Shelby26 min
Jul 27, 5:21 PM EDTSevere Thunderstorm WarningINDGreene, Lawrence, Monroe24 min
Jul 27, 5:41 PM EDTSevere Thunderstorm WarningINDJennings14 min
Jul 27, 5:52 PM EDTSevere Thunderstorm WarningINDLawrence38 min
Jul 27, 6:16 PM EDTSevere Thunderstorm WarningINDJackson, Lawrence29 min
Jul 27, 6:30 PM EDTSevere Thunderstorm WarningINDLawrence45 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.